Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 53, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at May 24, 2017, 1:47 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2017, 1:47 PM CDT (18:47 UTC)
- Expired
- May 25, 2017, 2:58 AM CDT
- In force
- 13 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
343 WHUS73 KMKX 241847 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 147 PM CDT WED MAY 24 2017 ...GUSTY NORTH WINDS AND ELEVATED WAVES INTO THIS EVENING... .GUSTY NORTH WINDS ARE EXPECTED TO LINGER THIS AFTERNOON AND EVENING. FREQUENT GUSTS TO 25 KNOTS ARE EXPECTED DURING THIS TIME. ELEVATED WAVES OF 3 TO 5 FEET ARE ALSO ANTICIPATED. THE WINDS AND WAVES SHOULD SLOWLY WEAKEN BY MIDNIGHT TONIGHT. LMZ643>646-250300- /O.NEW.KMKX.SC.Y.0053.170524T1847Z-170525T0500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 147 PM CDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * WINDS: NORTH 15 TO 25 KNOTS THIS AFTERNOON AND EVENING. WINDS SLOWLY WEAKENING BY MIDNIGHT TONIGHT. * WAVES: 3 TO 5 FEET THIS AFTERNOON...AND 3 TO 4 FEET THIS EVENING. WAVES SLOWLY SUBSIDING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
3 follow-up statements
629 WHUS73 KMKX 242005 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 305 PM CDT WED MAY 24 2017 ...GUSTY NORTH WINDS AND ELEVATED WAVES INTO THIS EVENING... .GUSTY NORTH WINDS ARE EXPECTED TO LINGER INTO THIS EVENING. FREQUENT GUSTS TO 25 KNOTS ARE EXPECTED DURING THIS TIME. ELEVATED WAVES OF 3 TO 6 FEET ARE ALSO ANTICIPATED. THE WINDS AND WAVES SHOULD SLOWLY WEAKEN BY MIDNIGHT TONIGHT. LMZ643>646-250415- /O.CON.KMKX.SC.Y.0053.000000T0000Z-170525T0500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 305 PM CDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WINDS: NORTH 15 TO 25 KNOTS INTO THIS EVENING. WINDS SLOWLY WEAKENING BY MIDNIGHT TONIGHT. * WAVES: 3 TO 6 FEET INTO THIS EVENING. WAVES SLOWLY SUBSIDING AROUND MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
180 WHUS73 KMKX 250231 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 931 PM CDT WED MAY 24 2017 ...GUSTY NORTH WINDS AND ELEVATED WAVES OVERNIGHT... LMZ643>646-250900- /O.EXT.KMKX.SC.Y.0053.000000T0000Z-170525T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 931 PM CDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT THURSDAY. * WINDS: NORTH 15 TO 25 KNOTS DECREASING TO 10 TO 20 KNOTS LATER TONIGHT. * WAVES: 3 TO 6 FEET...SLOWLY SUBSIDING LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
542 WHUS73 KMKX 250758 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 258 AM CDT THU MAY 25 2017 LMZ645-646-251600- /O.CAN.KMKX.SC.Y.0053.000000T0000Z-170525T0900Z/ /O.NEW.KMKX.SC.Y.0054.170525T0800Z-170525T2000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 258 AM CDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. * WINDS: NORTH 15 TO 20 KNOTS WITH A FEW HIGHER GUSTS... DECREASING TO 10 TO 15 KNOTS THIS AFTERNOON. * WAVES: 3 TO 4 FEET...HIGHER TOWARD OPEN WATER...SLOWLY SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-250900- /O.CAN.KMKX.SC.Y.0053.000000T0000Z-170525T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 258 AM CDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 24, 1:04 PM CDT, 43 minutes earlier.
Area forecast discussion, May 24, 1:04 PM CDT, 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 104 PM CDT Wed May 24 2017 .UPDATE... && .AVIATION(18Z TAFS)... Showers have diminished across the area, and it should remain dry for the rest of the afternoon. Low ceilings early this afternoon should rise to around or above 3000 feet above ground level by later this afternoon at most locations. Gusty north winds should linger, especially near Lake Michigan. Visibilities should remain above 6 miles at most sites. Ceilings will gradually lower again tonight, with values near alternate minimums by later tonight into Thursday morning. They should rise above 3000 feet once again during the afternoon. Visibilities should lower to 3 to 5 miles later tonight into Thursday morning, with light fog. May see lower values near Lake Michigan at times. They will rise again by midday Thursday. North winds should weaken somewhat tonight into Thursday, though may become gusty near Lake Michigan again on Thursday. Wood && .PREV DISCUSSION... (Issued 1024 AM CDT Wed May 24 2017) UPDATE... Area of rain showers continues to slowly weaken as it pivots around 500 mb low over northeast Missouri. Push of differential cyclonic vorticity advection, along with some low level warm air advection, was helping drive these showers. As these features weaken into this afternoon, expect the showers to slowly scatter out and eventually dissipate. Clouds are expected to remain today into tonight, with some breaks possible Thursday as the low levels finally start drying out. Some fog may develop later tonight into Thursday morning, as winds weaken and moist air remains in the low levels. Cool temperatures are expected today with brisk north winds. Milder temperatures are anticipated on Thursday, with more sunshine. Wood MARINE... A tight pressure gradient today into this evening will allow for gusty north winds of 15 to 20 knots. A few gusts up to 25 knots are possible during this time. Waves of 3 to 4 feet are expected as well. For now, will hold off on a Small Craft Advisory and will monitor the winds and waves closely. Small craft should exercise caution if venturing out into the nearshore waters of Lake Michigan during this time. There may be some fog development later tonight into Thursday morning across the lake, as winds weaken somewhat and moist air remains. Wood BEACHES... There is a high swim risk for the beaches of Lake Michigan today into this evening. Waves of 3 to 4 feet are expected, along with gusty north winds of 15 to 20-plus MPH. No Beach Hazards Statement will be issued, as the water temperatures remain below 50 degrees Fahrenheit. However, life threatening waves and currents are still expected along the shore. Stay out of the water. Wood PREV DISCUSSION... (Issued 539 AM CDT Wed May 24 2017) AVIATION(12Z TAFS)... Showers across the southeast will gradually diminish this morning into the afternoon. Widespread IFR CIGS early this morning will also gradually lift to MVFR levels by early afternoon and VFR levels toward evening. However, cool northerly winds coupled with continue damp low level conditions tonight will lead to a redevelopment of IFR CIGS from about 06-15z Thursday. PREV DISCUSSION... (Issued 302 AM CDT Wed May 24 2017) Thursday through Saturday...Forecast confidence is medium. The surface and upper lows will move away from the region and a col will shift across the state. Low levels will remain fairly saturated and steep low level lapse rates will support continued cloud cover on Thursday but dry weather. Models diverge already by Friday. A surface low will move south of the state by models vary on its strength and whether precip will brush the south. There are also low precip chances associated with a weak frontal boundary that moves through Friday or Saturday, depending on the model. Temperatures will change litter with this front. Overall it will be dry through Saturday morning. Low pressure passing south of the region along with divergence from an upper jet bring better precip chances later Saturday. There is a slight chance of thunder both days due to some elevated instability. Sunday through Wednesday...Forecast confidence is medium. An upper low will move from Canada and drop through the Upper Great Lakes. This will bring slightly cooler temperatures. Several waves of vorticity will bring precip and thunder chances through Tuesday. Instability becomes surface based but there is lack of any organized synoptic forcing right now. The closed low will become an open wave around midweek losing its grip across the region. This will allow surface high pressure to slide across the region bringing dry weather. AVIATION(06Z TAFS)... IFR conditions will persist through early to mid afternoon with conditions gradually lifting to MVFR and possibly VFR levels for a time this afternoon into the early evening. But, it looks like the cool northeast winds will result in lower conditions...MVFR/IFR again tonight...lingering into Thursday morning. Light northeast winds this morning, will increase this afternoon as low pressure intensifies over Indiana/Ohio. The strongest winds will be across the southeast, lower out toward Madison. MARINE... A marine dense fog advisory is in effect through 9 am this morning. Increasing northeast winds will bring conditions approaching small craft advisory levels today into tonight. Small craft should exercise caution until winds and waves subside. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Wood Today/Tonight and Aviation/Marine...Davis Thursday THROUGH Tuesday...Marquardt
Hazardous weather outlook, May 24, 10:07 AM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 1007 AM CDT Wed May 24 2017 WIZ046-047-051-052-056>060-062>072-251515- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1007 AM CDT Wed May 24 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight There is a high swim risk today into this evening for the beaches of Lake Michigan. Life threatening waves and currents are expected along the shore. Stay out of the water. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-251515- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1007 AM CDT Wed May 24 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight A few north wind gusts to 25 knots are possible today into this evening. Waves of 3 to 4 feet are expected. Small craft should exercise caution. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. Wood www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 1:47 AM CDT | Marine Dense Fog Advisory | MKX | 7 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.